How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Doctor (MD)
Category: Health
Satisfied Customers: 2239
Experience:  M.B.B.S ; M.D (Psychiatry and Deaddiction), MS. Health Informatics
4079050
Type Your Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

two episodes where I get dizzy which is followed by a rapid heart beat

Resolved Question:

I have had two episodes where I get dizzy which is followed by a rapid heart beat. I also seem to have heavy heart beat when I lay down. I have been to the doctor and ER had two EKG's with everything turning out fine. I am on blood pressure medication and anti-anxiety medication however my symptoms don't seem to be improving.
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Vikas replied 8 years ago.
HI

Sufeering from any other disease?
Alcohol/drugs/coffeee/any other medicines?

any other symptoms such as
Sweating
Trembling or shaking
Sensations of shortness of breath or smothering
Feeling of choking
Chest pain or discomfort
Nausea or abdominal distress
Feeling dizzy, unsteady, lightheaded, or faint
Derealization (feelings of unreality) or depersonalization (being detached from oneself)
Fear of losing control or going crazy
Fear of dying
Paresthesias (numbness or tingling sensations)
Chills or hot flushes

Thanks
Customer: replied 8 years ago.
I have had short pains in what feels like my heart exspecially when i lay on my left side or when i move/stretch in a certain direction. I've also had a tingling sensation in my left and bicep sometimes. Not sure if its related but I've also had a lot of stomach gas, reflux medicine hasn't helped with this. No other symptoms. I think the sensations in my heart are causing the anxiety.
Expert:  Dr. Vikas replied 8 years ago.
Hi

You had two ECG done which were normal as you have written.

There is history of no other disease/addiction.

These symptoms may also be because of Anxiety and in that case increasing the dose of Anti anxiety medicine would be sufficient enough.

You may consult your Physician for this possibility.

Regards
Customer: replied 8 years ago.
Is it possible for anxiety to cause physical sensations? And if so are they normally manifested in such a specific area as the heart?
Expert:  Dr. Vikas replied 8 years ago.
In patients having anxiety disorder - physical symptoms are very commonly reported such as

abdominal discomfort
diarrhoea
dry mouth
rapid heartbeat or palpitations
tightness or pain in chest
shortness of breath
dizziness
frequent urination
difficulty swallowing
shaking.
Dr. Vikas and 4 other Health Specialists are ready to help you